Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 2, 2023, 7:37 PM CST for Jones County, Mississippi. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2023, 7:37 PM CST (01:37 UTC)
- Expired
- Feb 4, 2023, 9:11 AM CST
- In force
- 38 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 13.88 ft at Feb 3, 2023, 8:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
863
WGUS44 KJAN 030137
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
737 PM CST Thu Feb 2 2023
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Tallahala Creek At Laurel affecting Jones County.
For the Pascagoula...including Collins, Near Hattiesburg,
Hattiesburg, Laurel, Chunky, Arundel, Enterprise, Shubuta,
Brooklyn...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Friday morning at 900 AM CST.
&&
MSC067-031345-
/O.NEW.KJAN.FL.W.0021.230203T0137Z-230205T0000Z/
/LURM6.1.ER.230202T2315Z.230203T0600Z.230204T0600Z.NO/
737 PM CST Thu Feb 2 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tallahala Creek At Laurel.
* WHEN...From this evening to Saturday evening.
* IMPACTS...At 13.0 feet, Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Thursday the stage was 13.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:45 PM CST Thursday was 13.3 feet.
- Forecast...The river is expected to rise to a crest of 14.0
feet just after midnight tonight.
- Flood stage is 13.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Fri Sat Sun
Tallahala Creek
Laurel 13.0 13.3 Thu 6 pm CST 13.3 12.4 11.5
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$3 follow-up statements
541
WGUS84 KJAN 031442
FLSJAN
Flood Statement
National Weather Service Jackson MS
842 AM CST Fri Feb 3 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County.
For the Pascagoula...including Collins, Near Hattiesburg,
Hattiesburg, Laurel, Chunky, Arundel, Enterprise, Shubuta,
Brooklyn...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 8 PM CST.
&&
MSC067-040245-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-230205T1200Z/
/LURM6.1.ER.230202T2315Z.230203T1800Z.230204T1800Z.NO/
842 AM CST Fri Feb 3 2023
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tallahala Creek At Laurel.
* WHEN...Until Sunday morning.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Friday the stage was 13.9 feet.
- Forecast...The river is near crest this morning. It will fall
below flood stage early tomorrow afternoon.
- Flood stage is 13.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sat Sun Mon
Tallahala Creek
Laurel 13.0 13.9 Fri 7 am CST 13.4 11.8 11.3
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$
2414
WGUS84 KJAN 040245
FLSJAN
Flood Statement
National Weather Service Jackson MS
845 PM CST Fri Feb 3 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County.
For the Pascagoula...including Collins, Near Hattiesburg,
Hattiesburg, Laurel, Chunky, Arundel, Enterprise, Shubuta,
Brooklyn...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 845 AM CST.
&&
MSC067-041445-
/O.CON.KJAN.FL.W.0021.000000T0000Z-230205T1200Z/
/LURM6.1.ER.230202T2315Z.230203T1545Z.230204T1800Z.NO/
845 PM CST Fri Feb 3 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tallahala Creek At Laurel.
* WHEN...Until Sunday morning.
* IMPACTS...At 13.0 feet, Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Friday the stage was 13.5 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon.
- Flood stage is 13.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Tallahala Creek
Laurel 13.0 13.5 Fri 7 pm CST 12.6 11.3 11.6
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$351
WGUS84 KJAN 041511
FLSJAN
Flood Statement
National Weather Service Jackson MS
911 AM CST Sat Feb 4 2023
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County.
MSC067-041615-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-230204T1511Z/
/LURM6.1.ER.230202T2315Z.230203T1545Z.000000T0000Z.NO/
911 AM CST Sat Feb 4 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tallahala Creek At Laurel.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Saturday the stage was 12.5 feet.
- Forecast...The river is expected to fall below flood stage
early Sunday morning.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Tallahala Creek
Laurel 13.0 12.5 Sat 8 am CST 10.8 10.5 10.3
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$
NPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 2, 6:07 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 2, 6:07 PM CST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 607 PM CST Thu Feb 2 2023 ...New AVIATION... .DISCUSSION... Issued at 252 PM CST Thu Feb 2 2023 Tonight and Friday: The potential for freezing rain has ended in our northwest but widespread light to moderate rain was noted over the whole CWA on local radars. This rain was occuring ahead of an upper level trough that was noted over the southern Plains at mid afternoon. This upper level trough will swing across our CWA later tonight and bring and end to the rain by sunrise Friday. There remains the potential this afternoon of receiving another inch or more of rainfall that could result in localized flooding as well as result in additional minor river flooding. A couple points on local rivers are forecast to experience moderate flooding. As the rain tapers off tonight and colder and drier air moves into our CWA, temperatures will drop below freezing again for much of the area north of Interstate twenty. Although the rain is expected to end before temperatures drop to freezing and no wintry precipitation is expected, "black ice" may develop especially on bridges and overpasses. Friday the upper level trough will shift east of Mississippi while a surface high builds into our CWA from the north. This will result in dry weather and cooler than normal temperatures topping out from the lower 40s north to the mid 50s southeast. /22/ Friday night - next Thursday: A surface high pressure system Friday night should aid strong radiational cooling and allow temperatures to drop to the mid to upper 20s by Saturday morning. This will be short lived and is not expected to be impactful. A building ridge to the southeast should yield southerly return flow and bring warmer, more humid conditions for early-mid week. The combination of southerly flow and dynamic forcing associated with a short wave trough passing to the northwest should provide an environment favorable for showers and thunderstorms at some period during the Tuesday-Thursday time frame. There is quite a bit of disagreement in the timing of this feature among guidance, and we will continue to refine the timing in future forecasts./SS/ && .AVIATION... (00Z TAFS) Issued at 540 PM CST Thu Feb 2 2023 The big news is we'll finally see VFR conditions return in this forecast as we go through the late night and early morning hours. Before then, widespread IFR/LIFR category stratus and ocnl -RA can be expected, although improvement will be a bit sooner at GLH/GWO. As much drier air pushes in Friday, expect gusty northerly surface wind, especially from late morning through the afternoon. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 34 51 26 57 / 90 0 0 0 Meridian 34 52 25 57 / 100 0 0 0 Vicksburg 33 49 24 57 / 70 0 0 0 Hattiesburg 39 56 29 60 / 100 0 0 0 Natchez 34 52 26 59 / 70 0 0 0 Greenville 31 40 25 50 / 30 0 0 0 Greenwood 30 45 25 53 / 40 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/EC/SAS20
Hazardous weather outlook, Feb 2, 2:06 PM CST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 206 PM CST Thu Feb 2 2023 ARZ074-032015- Ashley- 206 PM CST Thu Feb 2 2023 This hazardous weather outlook is for portions of southeast Arkansas. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. ARZ075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032015- Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 206 PM CST Thu Feb 2 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon Flooding and minor river flooding remain possible this afternoon as rainfall of another inch or more fall across saturated soils. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 0 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.